Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 107, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 8, 2017, 10:10 AM CDT for West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas; Washington County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 10:10 AM CDT (15:10 UTC)
- Expired
- Aug 8, 2017, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, West Carroll Parish, LA, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 154 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WGUS54 KJAN 081510
FFWJAN
ARC003-017-LAC123-MSC151-081815-
/O.NEW.KJAN.FF.W.0107.170808T1510Z-170808T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1010 AM CDT TUE AUG 8 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southern Chicot County in southeastern Arkansas...
Southeastern Ashley County in southeastern Arkansas...
Northeastern West Carroll Parish in northeastern Louisiana...
Southwestern Washington County in northwestern Mississippi...
* Until 115 PM CDT
* At 1007 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen within the last 3 hours and over 6 inches has
fallen within the last 24 hours. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Eudora, Chicot Junction and Kilbourne.
Additional rainfall amounts of 2 inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3320 9149 3329 9104 3301 9111 3301 9116
3300 9117 3301 9126 3296 9127 3292 9148
3294 9148 3298 9144 3299 9145 3299 9144
3301 9144 3301 9153 3307 9157
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 6:00 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 8, 6:00 AM CDT, 4 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
600 AM CDT Tue Aug 8 2017
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion: Lowest flight conditions were confined to the se
at 1030Z as scattered -SHRA along and north of I-20 broke up the IFR
layer of stratus overnight elsewhere. Widespread SHRA/TSRA coverage
is expected again today that wl cont into this evng. VFR conds are
expected late this evng before IFR cigs redevelop by 09Z Wed. /22/
&&
.DISCUSSION...
Cooler than normal temperatures with above normal rain chances
will continue today as once again an anomalously moist airmass, a
nearly stationary boundary and daytime heating combine to produce
widespread convection. Early morning surface analysis had the
nearly stationary boundary across our northwest most zones and
extending across northeast Mississippi. Local radars had light to
moderate showers tracking east across the Highway 82 corridor
with and area of heavier showers poised to move across our
northeast Louisiana Parishes. Our Parishes have received the least
amount of rain over the last 5 days but some flooding was
observed yesterday over other portions of the CWA and the
potential for flash flooding will remain a concern today.
Satellite derived products indicated our PWAT across most of the
CWA was around 2.2inches with higher amounts around 2.4inches over
our western zones. Convection is expected to intensify across our
Louisiana Parishes and Highway 82 corridor this morning and
gradually spread east and south through the day. The potential for
locally heavy rain of one to two inches will lead to runoff
problems in poor drainage areas again and flash flooding where
storms train over the same areas that received a couple of inches
yesterday. The current Flash Flood Watch is in effect until 7AM.
Models suggest a >1020mb high centered over the Central Plains
this morning will spread east across the Ohio Valley by Wednesday
morning. This may nudge the stalled boundary further south into
our CWA, between Highway 82 and Interstate 20 tonight shifting the
focus for heavy rain to the south tonight. The persistent cloud
cover and rain will again hold afternoon temperatures well below
normal over most of the area. Low temperatures tonight will bottom
out again in the lower 70s which is normal. /22/
Wednesday through Monday: The theme over the remainder of the
forecast period will continue to be "wet". The Lower Mississippi
Valley will remain at the base of a broad upper trough over the
eastern half of the CONUS into next week. Through that time frame,
disturbances will traverse upper flow around this trough and over
the tropical moist airmass in place across the region, resulting in
above average rain chances. In this type of environment, high rain
rates which may result in localized flooding are more likely. This
is particularly a concern in those areas that receive multiple
inches of rain on successive days. We will continue to advertise a
limited flood threat in the HWO and graphic products to highlight
this potential through Thursday. There's a decent chance we'll need
to extend or revisit the flood threat for at least some portion of
the area into the weekend or early next week. Guidance is continuing
to hint at a more organized front sliding southward toward the area
by early next week, which would serve as an additional focus for
convective development and potential heavy rainfall.
With the anticipation of more abundance clouds and rain around to
limit insolation, daytime high temps are expected to remain somewhat
below normal through the remainder of the period. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 83 72 86 73 / 74 52 61 43
Meridian 83 71 84 73 / 69 50 58 46
Vicksburg 83 72 85 73 / 82 54 59 37
Hattiesburg 86 74 87 73 / 59 43 58 38
Natchez 83 72 85 72 / 80 51 57 31
Greenville 81 70 85 71 / 77 29 52 33
Greenwood 81 70 84 72 / 84 29 57 44
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 AM CDT this morning for MSZ018-019-
025>053.
LA...Flash Flood Watch until 7 AM CDT this morning for LAZ007>009-015-
016-023>025.
AR...Flash Flood Watch until 7 AM CDT this morning for ARZ074-075.
&&
DL/22Hazardous weather outlook, Aug 8, 9:56 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 956 AM CDT Tue Aug 8 2017 ARZ074-075-LAZ007>009-015-016-MSZ026>052-057-091500- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Jasper- 956 AM CDT Tue Aug 8 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Thunderstorms capable of producing a few inches of rainfall in a short period of time in areas that have already received significant rainfall could result in flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding is possible for the entire outlook area Wednesday night through Thursday. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ023>026-MSZ018-019-025-053>056-058>066-072>074-091500- Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-Leflore- Claiborne-Copiah-Simpson-Smith-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 956 AM CDT Tue Aug 8 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Thunderstorms capable of producing 1 to 2 inches of rainfall in a short period of time resulting in flash flooding of low lying and poor drainage areas are possible through today and tonight. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding is possible for the entire outlook area Wednesday night through Thursday. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 3 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 8, 6:20 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
620 AM CDT TUE AUG 8 2017
MSZ034-081215-
Washington MS-
620 AM CDT TUE AUG 8 2017
...HEAVY RAINFALL OCCURRING OVER SOUTHERN WASHINGTON COUNTY...
At 619 AM CDT, Meteorologists were tracking showers producing
locally heavy rainfall across southern Washington County.
Torrential rainfall is occurring with these showers, and may lead to
localized flooding.
Locations impacted include...
Hollandale, Avon, Darlove, Estill, Murphy, Glen Allan and Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3314 9118 3313 9114 3313 9110 3315 9108
3322 9109 3325 9105 3330 9077 3327 9076
3327 9073 3323 9073 3320 9068 3314 9070
3311 9068 3310 9069 3310 9091 3301 9092
3301 9117 3304 9113 3306 9112 3310 9119
TIME...MOT...LOC 1119Z 263DEG 4KT 3316 9091
DLLocal storm report, Aug 8, 8:07 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 AM CDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FLASH FLOOD HOLLANDALE 33.17N 90.85W
08/08/2017 WASHINGTON MS LAW ENFORCEMENT
WATER REPORTED IN HOMES ON NEELY STREET.
&&
19Local storm report, Aug 8, 9:23 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD PORTLAND 33.24N 91.51W
08/08/2017 ASHLEY AR PUBLIC
FARM EQUIPMENT UNDER WATER AND WATER OVER A FARM ROAD IN
PORTLAND. REPORT, WITH PICTURE, RELAYED VIA SOCIAL MEDIA.
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:44 AM CDT | Flash Flood Watch | JAN | East Carroll, Madison, Morehouse, Richland, West Carroll | 33 hr |
| Aug 8, 6:20 AM CDT | Special Weather Statement | JAN | Washington | 55 min |
| Aug 8, 7:54 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Aug 8, 1:53 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Washington | 3 hr |
| Aug 8, 2:12 PM CDT | Special Weather Statement | JAN | Sharkey | 33 min |
| Aug 8, 2:30 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Aug 8, 3:18 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Aug 8, 4:46 PM CDT | Areal Flood Warning | JAN | Issaquena, Sharkey, Washington | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Flash Flood Warnings in Louisiana, 2017Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.